Log in
Thyroid UK
100,674 members114,254 posts

Hypo and low blood pressure

Dear lovely people of thyroidUK,

I am seeking advice as I have entered unknown territory. I am currently dealing with a bit of a hypo episode due to changes in me that appear to make my meds too strong for my new needs.

However its causing a strange new symptom and I wondered if this was normal for hypo and what ye do to combat it. I'm getting really dizzy /unbalanced in combination with extreme fatigue (just standing up feels incredibly difficult).

I suspect low blood pressure but I don't have a blood pressure cuff. My hr is resting in the 40s n 50s. (normally its 56-60)

Have you experienced this? What did you do?

Thank you in advance for any help,

Cat

5 Replies
oldestnewest

First thing I think you need a Full Thyroid Blood test. Low pulse is one of the hypo symptoms.

Blood test has to be at the earliest, fasting (you can drink water) and allow a gap of 24 hours from last dose of levo and test and take afterwards.

Your GP wont do all of the following but those that aren't tested can be done privately (home pin-prick tests).

You need TSH, T4, T3, Free T4, Free T3 and thyroid antibodies (if you've not had antibodies tested before).

Post results with the ranges on a new post for comments.

thyroiduk.org.uk/tuk/about_...

thyroiduk.org.uk/tuk/testin...

Blue Horizon or Medichecks but Medichecks have a special offer of some kind every Wednesday.

Reply

Thanks but I should provide context. I've got graves disease, have done for 12 years, its just that now I'm in a hypo dip due to medication

Reply

I'm sorry about that and hope you improve soon.

Reply

Thank you

Reply

Hi Cat, I guess you never found someone who understands your condition. I like to use STTM for information and Graves usually leads to more hypo symptoms eventually. We've learned so much more about the brain and the sympathetic and parasympathetic systems which usually precedes chronic disease. It's unfortunate we have to learn this for ourselves since it appears the medical profession doesn't care to. Can you lower your carbimazole? Perhaps you could post again so that other Graves patients can respond. I think readers assume you are being treated for hypothyroidism.

Scroll down to Graves. stopthethyroidmadness.com/s...

Reply

You may also like...